MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that after surgery the patient experienced the symptom that appears cloudy after surgery it became more severe and the exchange was conducted and the patient also experiencing worsening blurred vision leading to an exchange being performed.The intraocular lens (iol) was subsequently removed and replaced with unspecified replacement lens during initial implantation procedure and procedure was completed on the same day.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Additional information was provided in d.9, e.4., h.3., h.6.And h.11.The lens was returned inside a clear, plastic tray.Solution was dried on the lens.The optic was cut from the edge extending across the optic center.The anterior optic surface was scratched in the optic center.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.A photo was provided that matched the condition of the returned sample.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated with an unknown viscoelastic.The root cause cannot be determined for the reported complaint.The explanted lens was returned cut from the optic edge through the optic center.An anterior optic scratch was also observed.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The lens was implanted 25-feb-2021, the patient experienced worsening blurred vision, leading to an exchange being performed.The replacement lens information was not provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25348110
Report Number1119421-2026-01171
Device Sequence Number13337734
Product Code MFK
UDI-Device Identifier00380652389969
UDI-Public(01)00380652389969(17)250122(11)200124(10)15009710
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.195
Device Lot Number15009710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED VISCOELASTIC (OVD)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale